MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-150-120-P6
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Pseudoaneurysm (2605); Swelling/ Edema (4577)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Date of event is estimated as (b)(6) 2025.The udi number is not known as the part and lot number were not provided.Literature attachment: article titled: "huge pseudoaneurysm in severe calcified popliteal artery occlusion early after supera stent implantation.
 
Event or Problem Description
It was reported in a research article case summary that the patient presented with left sided claudication.Imaging revealed occlusion of the distal superficial femoral artery to the mid popliteal artery with calcification.Intravascular ultrasound (ivus) was used to guide parallel guide wires to the calcified lesion.A 6x150 mm supera self expanding stent was deployed.Three weeks later, the patient developed severe pain and edema in the left lower extremity.Imaging revealed a large pseudoaneurysm and tearing of the stent implantation site at the edge of the vessel.The stent was floating within the aneurysm.A non-abbott stent graft was deployed to fully cover and block blood flow to the aneurysm.There was no stent fracture.Additional information can be found in the article "huge pseudoaneurysm in severe calcified popliteal artery occlusion early after supera stent implantation".
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.A conclusive cause for the reported patient's effects, and the relationship to the product, if any, cannot be determined.The treatment appears to be related to the operational context of the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B1: correction: product problem removed.B3: date of event corrected from 1/21/2025 to 9/24/2024.D4: model # correction from unk supera to s-60-150-120-p6.D4: catalog # correction from unk supera to s-60-150-120-p6.D4: lot# correction: from unknown to 3112261.D4: primary udi number correction: from unknown to (b)(4).H6: medical device problem code 4003 was removed and 2993 was added.
 
Event or Problem Description
Subsequent to the initially filed report it was reported the supera stent and an additional 6x150 mm supera stent were implanted on (b)(6) 2024 and symptoms began on (b)(6) 2024.There was no report of stent migration in the article or via the photos in the article.The non-abbott stent was implanted on (b)(6) 2024.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21350468
Report Number2024168-2025-01497
Device Sequence Number7741012
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public(01)08717648211843(17)251031(10)3112261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberS-60-150-120-P6
Device Catalogue NumberS-60-150-120-P6
Device Lot Number3112261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexFemale